MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 STERNAL CLOSURE SYSTEM; STERNAL FIXATION DEVICE

BIOMET MICROFIXATION STERNALOCK 360 STERNAL CLOSURE SYSTEM; STERNAL FIXATION DEVICE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Report source; (b)(6).
 
Event or Problem Description
It was reported that while trying to close the patient's chest using sternalock 360 the band snapped while performing the approximation using the tensioner.Surgery was delayed by 10 minutes to open a new package to close the chest.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional and/or corrected information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.Visual inspection showed that the metal band had been fed up through the tensioner and locked in place, and snapped at the base of the tower.The plate was also slightly discolored and appeared to have been in contact with a patient's blood.The dhr for this product was reviewed; no non-conformances were found.There are no indications of manufacturing defects.For this part (74-0004) and the previous one year (from the notification date) regarding the band snapping, there is a complaint rate of 0.05% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is excessive force was applied during rotation of the tightening wheel to achieve final approximation, beyond what the product was designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The incorrect lot number was initially provided by the customer and reported in the initial medwatch report.The correct lot number was discovered upon investigation of the received device.Therefore, the lot number, expiration date, and date of manufacture are corrected in this report.

Brand Name
STERNALOCK 360 STERNAL CLOSURE SYSTEM
Common Device Name
STERNAL FIXATION DEVICE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9823187
Report Number0001032347-2020-00159
Device Sequence Number19289672
Product Code HRS
UDI-Device Identifier00841036190668
UDI-Public00841036190668
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K163007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2024
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number743810
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age61 YR
Patient Weight85